Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

June 23, 2017Choctaw County, Clarke County, Wilcox County, Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 23, 2017, 4:58 PM CDT for Choctaw County, Clarke County, Wilcox County, Alabama; Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2017, 4:58 PM CDT (21:58 UTC)
Expired
Jun 23, 2017, 5:45 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Clarke County, AL, Wilcox County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 152 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS84 KMOB 232158
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
458 PM CDT FRI JUN 23 2017
 
ALZ051>054-MSZ067-232245-
Clarke AL-Wilcox AL-Choctaw AL-Washington AL-Wayne MS-
458 PM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...NORTHERN WASHINGTON...NORTHERN
CLARKE...WESTERN WILCOX AND WAYNE COUNTIES UNTIL 545 PM CDT...

At 457 PM CDT, the strong thunderstorms were located along a line 
extending from near Dixons Mill to near Buckatunna,and moving 
northeast at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Waynesboro, Thomasville, Grove Hill, Chatom, Saint Stephens, Clara,
Pine Hill, Millry, Buckatunna, Silas, Coffeeville, Fulton,
Gilbertown, Yellow Bluff, Toxey, Shawnee and Dannelly Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3224 8739 3206 8718 3145 8820 3144 8894
      3162 8894 3218 8801 3209 8804 3205 8812
      3202 8812 3201 8811 3200 8763 3213 8762
      3213 8752 3227 8751 3227 8744
TIME...MOT...LOC 2157Z 247DEG 29KT 3202 8781 3150 8855 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:50 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 23, 3:50 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
350 PM CDT Fri Jun 23 2017

...Record Monthly Rainfall for June Could be Surpassed with
Rainfall from Approach of This Weekend's Front...

.NEAR TERM /Now Through Saturday/...Remnant circulation of Cindy
over KY and TN was shearing out to the northeast. South and west
of the circulation, a resurgence in cold cloud tops =>
showers/storms were developing in a northeast to southwest band
from northwest AL to southwest MS. This convection was occurring
within a zone of high deep layer tropical moisture where total
pwat was in excess of 2.00 inches. To the east, a well defined
deep layer ridge was positioned from the southwest Atlantic into
the eastern Gulf causing a net lowering in deep layer moisture
along and east of the I-65 corridor. Considering the placement of
the deep layer moisture and afternoon instability with mucape
values around 3000 J/KG, the higher precipitation chances remain
advertised over the northwest zones and will be carried over into
tonight. Lower chances southeast of the interstate. Due to soil
moisture levels being at capacity, there remains concerns that
developing showers and storms, repeatedly moving over the same
areas, will likely result in runoff and flooding. Flash flood
watches continue from Clarke Co. AL to George Co. MS and points
west thru late this evening. Many area rivers remain in, or will
soon go into, minor to moderate flood.

A frontal boundary sags southward Saturday, bringing enhanced
ascent while interacting with a deeply moist environment. Thus,
the unsettled weather pattern continues with scattered, to at
times numerous showers and thunderstorms. Unfortunately, storms
initiating in this type of environment will be efficient in
depositing heavy rains in a short amount of time over already
saturated soil conditions. This of course will likely lead to
runoff and flooding problems going forward into the day Saturday.
Have extended the high risk of rip currents and high surf advisory into
the mid morning hours Saturday due to the potential of lingering
modest swell and breaker action up across the surf zone.

Muggy overnight lows in the mid to upper 70s. Daytime highs
Saturday in the mid to upper 80s.

Interesting Climate Fact...Due to a wet June, even before Cindy's
rains impacted the region, excessive rains from Tropical Storm
Cindy over the last few days and more rain expected this weekend
with southward moving front, we could very well see some records
in monthly rainfall for June surpassed. At Mobile Regional, the
rain gauge has added up to 11.81" so far. The last monthly record
was 13.50" set in 2012, which stands as the 6th wettest month in
the climate period of record. For Pensacola, the rain gauge has
added up to an impressive 18.21" so far. The last monthly record
for Pensacola was 18.23" set in 2012 which is an all time high.
This will likely be broken.

.SHORT TERM /Saturday night Through Monday night/...Scattered to
at times numerous showers and storms Saturday night into Sunday as
frontal boundary settles south to the coast. Some of the rains
locally heavy. With the boundary slipping off the coast, a
reduction in rainfall probabilities is expected Sunday night thru
Monday night. Following the frontal passage, latest forecast for
overnight lows show potential of mid 60s over the interior Sunday
and Monday nights. Daytime highs Sunday and Monday 83 to 87. /10

.LONG TERM /Tuesday Through Friday/...Chances of rain will be
minimal as somewhat drier northwest to zonal flow aloft prevails
across interior portions of the forecast area Tuesday as our
region remains at the base of a longwave high level trough that
extends across much of the eastern CONUS. An axis of deeper
moisture may still remain in the vicinity of coastal portions of
the region per the 23.12Z ECMWF which favors a slight chance of
showers and storms. Medium range models remain in generally good
agreement with building an upper level ridge across the Eastern
Seaboard and adjacent Western Atlantic by the middle to later part
of next week, allowing an axis of deeper moisture to advect back
northward over the central Gulf coast. This pattern should result
in a return to better rain chances as we close out this very wet
month of June.

Early morning lows begin to moderate back into the lower to mid
70s by Friday morning. Highs each day range in the mid 80s. /10

&&

.MARINE...Onshore flow decreases and seas subside in the short term.
Rain chances will increase over the weekend into early next week as
a frontal boundary sinks southward to the coast and eases offshore.
Winds, waves and seas will be locally higher in and near storms.
/10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  87  73  84 /  30  60  50  60
Pensacola   76  88  75  84 /  10  50  40  50
Destin      79  86  77  83 /  10  40  30  50
Evergreen   74  87  72  83 /  40  80  60  50
Waynesboro  74  85  70  83 /  50  80  50  40
Camden      74  86  72  83 /  70  80  60  40
Crestview   74  89  73  86 /  10  60  40  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday morning for ALZ265-266.

     High Surf Advisory until 10 AM CDT Saturday for ALZ265-266.

     Flash Flood Watch until 10 PM CDT this evening for ALZ051>053.

     Coastal Flood Warning until 6 PM CDT this evening for ALZ261>266.

FL...High Rip Current Risk through Saturday morning for FLZ202-204-
     206.

     High Surf Advisory until 10 AM CDT Saturday for FLZ202-204-206.

     Coastal Flood Advisory until 6 PM CDT this evening for FLZ202-
     204-206.

MS...Flash Flood Watch until 10 PM CDT this evening for MSZ067-075-
     076-078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 23, 3:59 PM CDT, 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
359 PM CDT Fri Jun 23 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-242100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
359 PM CDT Fri Jun 23 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms are expected
across much of southeast Mississippi and interior southwest
Alabama through tonight, while storms will be more isolated in
coverage southeast of Interstate 65. There will be a continued
elevated potential for flash flooding across southeast Mississippi
and interior southwest Alabama, generally west of a Thomasville
Alabama to Lucedale Mississippi line, where up to 3 inches of
additional rainfall will be possible. A more limited flash flood
threat exists with any locally heavy rainfall over the rest of the
area.

A few strong storms capable of producing strong to locally
damaging wind gusts will be possible mainly northwest of
Interstate 65.

Dangerous surf conditions will likely continue, with long period
swell and breakers of 4 to 6 feet moving up into the surf zone.

Minor coastal flooding of the typically flood prone coastal roads
along Alabama and northwest Florida panhandle beaches will
continue.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms may produce
additional locally heavy rainfall and localized flooding Saturday
ahead of an approaching front.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>635-650-655-670-675-242100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
359 PM CDT Fri Jun 23 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

A gradual improvement in wind speeds is expected tonight. Sea
heights generally 3 to 5 feet.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds, waves and seas will be locally higher with the passage of
marine storms into the weekend. Visibility could be reduced to
less than a mile at times with the passage of any storms that
contain heavy rain.

In the hours before

Local storm report, Jun 23, 1:17 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     COASTAL FLOOD    2 NE HOLLINGERS ISLAND  30.57N 88.09W
06/23/2017                   MOBILE             AL   DEPT OF HIGHWAYS

            ENTRANCE RAMP TO I-10 FROM THE CAUSEWAY CLOSED DUE TO
            COASTAL FLOODING. ONE LANE CLOSED ON THE EASTBOUND
            PORTION OF THE CAUSEWAY OVER MOBILE BAY DUE TO COASTAL
            FLOODING.

&&

MB
Special weather statement, Jun 23, 3:10 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
310 PM CDT FRI JUN 23 2017

MSZ067-232100-
Wayne MS-
310 PM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN WAYNE COUNTY UNTIL 400 PM CDT...

At 309 PM CDT, the strong thunderstorms were located along a line
extending from Stafford Springs to near Eastabuchie, and moving
northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3182 8894 3184 8873 3188 8852 3169 8864
      3143 8888 3143 8894
TIME...MOT...LOC 2009Z 237DEG 39KT 3192 8892 3147 8922

Butts
Special weather statement, Jun 23, 3:28 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
328 PM CDT FRI JUN 23 2017

ALZ051-232115-
Choctaw AL-
328 PM CDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 415 PM CDT...

At 327 PM CDT, the strong thunderstorm was located over Lisman,
moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Butler, Lisman and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3209 8805
      3197 8846 3231 8842
TIME...MOT...LOC 2027Z 236DEG 29KT 3215 8832

Butts
Special weather statement, Jun 23, 4:16 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT FRI JUN 23 2017

ALZ051-053-MSZ067-232200-
Clarke AL-Choctaw AL-Wayne MS-
416 PM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...NORTHWESTERN CLARKE AND EAST CENTRAL
WAYNE COUNTIES UNTIL 500 PM CDT...

At 416 PM CDT, the strong thunderstorms were located along a line
extending from near Toxey to near Gilbertown to 9 miles west of
Silas,and moving east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Silas, Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3209 8804 3206 8807 3207 8810 3205 8812
      3202 8812 3199 8810 3201 8809 3199 8807
      3199 8782 3195 8784 3169 8805 3169 8809
      3170 8809 3170 8864 3187 8846 3202 8832
      3210 8805
TIME...MOT...LOC 2116Z 255DEG 24KT 3198 8828 3185 8834 3177 8848

Butts
Special weather statement, Jun 23, 4:36 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT FRI JUN 23 2017

MSZ067-075-076-232215-
Perry MS-Greene MS-Wayne MS-
436 PM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 515 PM CDT...

At 435 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles south of Mill Creek to Ovett to near
Maxie, and moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta, McLain, State Line
and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3128 8915 3142 8909 3143 8908 3143 8894
      3159 8894 3160 8893 3171 8864 3170 8847
      3141 8846 3102 8877 3091 8905 3091 8914
TIME...MOT...LOC 2135Z 233DEG 32KT 3155 8891 3147 8903 3091 8925

Butts
Special weather statement, Jun 23, 4:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
458 PM CDT FRI JUN 23 2017

ALZ051>054-MSZ067-232245-
Clarke AL-Wilcox AL-Choctaw AL-Washington AL-Wayne MS-
458 PM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...NORTHERN WASHINGTON...NORTHERN
CLARKE...WESTERN WILCOX AND WAYNE COUNTIES UNTIL 545 PM CDT...

At 457 PM CDT, the strong thunderstorms were located along a line
extending from near Dixons Mill to near Buckatunna,and moving
northeast at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Waynesboro, Thomasville, Grove Hill, Chatom, Saint Stephens, Clara,
Pine Hill, Millry, Buckatunna, Silas, Coffeeville, Fulton,
Gilbertown, Yellow Bluff, Toxey, Shawnee and Dannelly Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3224 8739 3206 8718 3145 8820 3144 8894
      3162 8894 3218 8801 3209 8804 3205 8812
      3202 8812 3201 8811 3200 8763 3213 8762
      3213 8752 3227 8751 3227 8744
TIME...MOT...LOC 2157Z 247DEG 29KT 3202 8781 3150 8855

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:17 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Mobile, Washington88 min
Jun 22, 7:32 PM CDTFlash Flood WarningMOBMobile, Washington6 hr
Jun 22, 8:47 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington88 min
Jun 22, 10:00 PM CDTFlash Flood WarningMOBClarke6 hr
Jun 22, 10:12 PM CDTFlash Flood WarningMOBWashington6 hr
Jun 22, 10:49 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington, Wilcox86 min
Jun 22, 11:25 PM CDTFlash Flood WarningMOBMobile6 hr
Jun 22, 11:37 PM CDTRiver Flood WarningMOBDallas, Monroe, Wilcox5 days
Jun 22, 11:37 PM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox7 days
Jun 23, 1:32 AM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
Jun 23, 4:35 AM CDTFlash Flood WatchMOBClarke34 hr
Jun 23, 5:05 AM CDTCoastal Flood WarningMOBBaldwin, Mobile13 hr
Jun 23, 3:28 PM CDTSpecial Weather StatementMOBChoctaw47 min
Jun 23, 3:57 PM CDTFlash Flood WarningMOBChoctaw6 hr
Jun 23, 4:16 PM CDTSpecial Weather StatementMOBChoctaw44 min
Jun 23, 5:26 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington6 hr
Jun 23, 5:56 PM CDTSpecial Weather StatementMOBClarke, Wilcox94 min
Jun 23, 6:00 PM CDTSpecial Weather StatementMOBWashington45 min
Jun 23, 6:56 PM CDTSpecial Weather StatementMOBWashington49 min
Jun 23, 3:10 PM CDTSpecial Weather StatementMOBWayne50 min
Jun 23, 4:12 PM CDTFlash Flood WarningMOBWayne6 hr
Jun 23, 4:36 PM CDTSpecial Weather StatementMOBGreene, Perry, Wayne39 min
Jun 23, 5:15 PM CDTSpecial Weather StatementMOBGreene, Perry, Stone45 min

Nearby

Special Weather Statements in Alabama, 2017Special Weather Statements in Mississippi, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.